MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393303
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pantera pro coronary dilatation catheter was chosen for treatment of a congenital stenosis in the pulmonary artery of a (b)(6) months old baby.The balloon ruptured at 10 atm.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 8.5 mm.Microscopic inspection of the balloon surface showed deep scratches in close vicinity of the tear.It therefore seems likely that the tear in the balloon was caused by a hard, sharp-edged object pressing against the balloon from the outside.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no manufacturing related root cause could be determined.The root cause is most likely related to the patients anatomy.It should be noted that, according to the ifu, the pantera pro is indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis for the purpose of improving myocardial perfusion.

Brand Name
PANTERA PRO 3.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11999795
Report Number1028232-2021-03332
Device Sequence Number3560367
Product Code LOX
UDI-Device Identifier07640130437074
UDI-Public07640130437074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number393303
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10204484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1